Thunderstorm Wind, Chittenden
- When
- July 13, 12:00 PM EST
- Where
- Chittenden County, Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 44.630, -73.120
A few trees downed by thunderstorm winds.
A unseasonably cool and strong upper level trough moved across northern New York and Vermont during the late morning and early afternoon hours of the 13th. A few thunderstorms developed in northern New York and moved into northwest Vermont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A unseasonably cool and strong upper level trough moved across northern New York and Vermont during the late morning and early afternoon hours of the 13th. A few thunderstorms developed in northern New York and moved into northwest Vermont. A few thunderstorms became locally severe and caused wind damage in the form of a few downed trees in Milton (Chittenden county) and Isle La Motte (Grand Isle county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 13, 10:07 AM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1107 AM EDT FRI JUL 13 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH THE NORTH COUNTRY TODAY INTO THE EVENING HOURS...BRINGING THE CHANCE FOR SHOWERS AND SOME THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA LATE TONIGHT INTO SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY INTO SUNDAY BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED 1107 AM EDT FRIDAY COMPOSITE RADAR LOOP SHOWING SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEW YORK AT THIS TIME MOVING EAST. HAVE RECEIVED A FEW REPORTS OF SMALL HAIL AND SOME GUSTY WINDS WITH THESE STORMS ACROSS NORTHERN NEW YORK THIS MORNING. RADAR ALSO SHOWING SOME ADDITIONAL SCATTERED SHOWER ACTIVITY DEVELOPING ACROSS EASTERN ONTARIO AT THIS TIME. BUFKIT FORECAST SOUNDINGS SHOW STEEP LAPSE RATES ACROSS THE REGION TODAY...WITH MODELS SHOWING COLD POOL ALOFT AT 500 MB WITH 500MB TEMPERATURES AROUND -18C TODAY WHICH WILL AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS TODAY. PREVIOUS FORECAST HAS THIS COVERED WELL...SO NO UPDATES PLANNED TO THE PREVIOUSLY ISSUED ZONE FORECASTS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... RIDGE BEGINS TO SHIFT EAST DURING THE DAY SATURDAY AS CD FRNT APPROACHES THE ST LAW VALLEY DURING THE AFTERNOON. THIS FRNT WILL BE THE MAIN WX FEATURE DURING THE SHORT TERM. THIS FRNT WILL HAVE BETTER CHANCE FOR SUSTAINED RW/TRW AS WIND FLOW MORE SSW THAN FRI SYSTEM...ALONG W/ BETTER SFC ENHANCEMENT AS IT WORKS ALONG UPPER TROUGH BASE. WIND FLOW WILL ALLOW MORE QPF TO ADVECT ALONG FRNT INTO AREA. HAVE ADJUSTED POPS TO BETTER SHOW FROPA...WHICH TAPERS OFF BY SUN NGT AS YET ANOTHER SFC RIDGE APPORACHES THE REGION. BEST CHANCE FOR PRECIP SUN MORN/AFTNOON W/ FRNT OVER CENTRAL CWA. && .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE EXTENDED ATTM. WK RIDGE OF HIGH PRESSURE BUILDS OVER THE NORTH COUNTRY ON MONDAY AHEAD OF NEXT LOW PRESSURE SYSTEM WORKING DOWN ALONG THE BACKSIDE OF LARGE UPPER LOW OVER EASTERN/CENTRAL CANADA. LOW TRAVELS ACROSS THE GREAT LKS THEN OVER CWA BY TUESDAY. SYSTEM FALLS APART INTO EARLY WED MORNING OVER THE AREA AS UPPER LOW SWINGS THE SFC COMPONENT JUST NORTH OF THE FA. LATEST RUNS DO CLR CWA ON WED/THURS WHERE CURRENT FORECAST KEEPS RW/TRW IN. WILL HAVE TO SEE IF MDLS CONSISTENT IN NEXT RUN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THRU 12Z SAT...FIRST CLUSTER OF SHRA/TSRA ASSOC WITH DECENT S/W ROUNDING TROF AXIS IN AREA OF MRGNL INSTABILITY WAS EXITING FA AT 12Z. DECENT LLVL LAPSE RATES AHD OF MID LVL TROF AND NXT APPRCHG S/W WHICH WL MV ACRS FA LATE MRNG-ERLY AFTN WITH MORE SCT -SHRA/-TSRA AND LCLZD MVFR AND PSBLY BRF IFR IN TSRA. THEREAFTER (18-20Z)...DRIER AND COOLER AIR WL ALLOW FOR GRDL CLRG BUT STL SOME INSTABILITY ALG CNDN BDR IN NY ARD KMSS FOR SLGT CHC -SHRA THRU 03Z. THEREAFTER...LGT/VRBL WITH FEW-SCT SHLD ACCNT FOR LCLZD FOG WITH MVFR-LIFR CONDS AT KSLK AND KMPV. 12Z SATURDAY THROUGH TUESDAY...LATEST MODEL PROGS SUGGEST MEAN UPPER LVL TROUGHINESS SHOULD CONTINUE TO INFLUENCE REGIONAL WX CONDS DURING MUCH OF THE PERIOD...W/DISTINCT AND FAIRLY SHARP SFC TROUGH PASSGS DURING LATER SAT/SAT NT AND AGAIN BY MON NT INTO TUE. THUS ON AND OFF CHC OF -SHRAS/THUNDER AGAIN APPEAR TO BE THE RULE ALONG WITH SCT MVFR/IFR CONDS IN HEAVIER AND/OR MORE PERSISTENT ACTIVITY. BEST CHC FOR VFR CONDS SHOULD OCCUR ON SATURDAY AND AGAIN ON MONDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...WGH SHORT TERM...JN LONG TERM...JN AVIATION...SLW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 311 AM EDT FRI JUL 13 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-140715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 311 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING AND THEN AGAIN LATE THIS MORNING INTO THE AFTERNOON. SOME OF THESE THUNDERSTORMS...ESPECIALLY LATE THIS MORNING AND AFTERNOON MAY CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1032 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL 7 NW MADRID 44.82N 75.25W
07/13/2007 E0.88 INCH ST. LAWRENCE NY PUBLIC
&&
DONNYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1051 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG MASSENA 44.93N 74.89W
07/13/2007 ST. LAWRENCE NY LAW ENFORCEMENT
REPORT OF ONE TREE DOWN IN MASSENA, NY
&&
JOHNGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1109 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL MALONE 44.85N 74.29W
07/13/2007 E0.25 INCH FRANKLIN NY TRAINED SPOTTER
WIND GUST OF 38 MPH.
&&
DONNYDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1128 AM EDT FRI JUL 13 2007 NYZ028-030-031-034-035-VTZ001-002-005-009-131630- WESTERN CHITTENDEN-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...BURLINGTON...PLATTSBURGH...SOUTH BURLINGTON...VERGENNES AND WILLSBORO 1128 AM EDT FRI JUL 13 2007 AT 1125 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND LOCALLY STRONG THUNDERSTORMS...ENTERING CLINTON AND ESSEX COUNTIES IN NORTHERN NEW YORK...FROM NEAR CHURUBUSCO...SOUTH TO STANDISH AND LAKE PLACID...MOVING EAST AT 25 TO 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR WILMINGTON...ELLENBURG DEPOT BY 1140 AM...NEAR UPPER JAY...KEENE VALLEY BY 1150 AM...NEAR CADYVILLE...JERICHO BY NOON...NEAR CLINTONVILLE...SCIOTA BY 1210 PM...NEAR WADHAMS BY 1220 PM...AND THE WESTERN PORTIONS OF THE CHAMPLAIN VALLEY...INCLUDING THE BURLINGTON AREA BY 1230 PM. SMALL HAIL AND WIND GUSTS OF 40 MPH OR HIGHER MAY ACCOMPANY THE STRONGER THUNDERSTORMS AS THEY PASS. IF THREATENING WEATHER APPROACHES...PLEASE SEEK SAFE SHELTER. JMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1204 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL REDFORD 44.61N 73.80W
07/13/2007 E0.25 INCH CLINTON NY PUBLIC
HEAVY RAINFALL
&&
DONNYDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1227 PM EDT FRI JUL 13 2007 NYZ028-034-035-VTZ001>003-005-006-008-009-016>018-131715- LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS- INCLUDING...BURLINGTON...ESSEX JUNCTION...MIDDLEBURY...MORRISVILLE... PLATTSBURGH...SOUTH BURLINGTON...ST. ALBANS...SWANTON...VERGENNES... WILLSBORO AND WINOOSKI 1227 PM EDT FRI JUL 13 2007 AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND STRONGER THUNDERSTORMS ENTERING THE CENTRAL AND NORTHERN CHAMPLAIN VALLEY...FROM NEAR ALBURG...SOUTH TO PLATTSBURGH AND TICONDEROGA...MOVING EAST AT 25 MPH. THE STRONGEST STORMS WERE ACROSS EASTERN CLINTON AND GRAND ISLE COUNTIES...AND WILL AFFECT AREAS FROM PLATTSBURGH AND BURLINGTON...NORTHWARD TO SAINT ALBANS...SWANTON...AND ENOSBURG FALLS THROUGH 130 PM. WIND GUSTS TO 40 MPH OR MORE...AND HAIL UP TO ONE HALF IN IN DIAMETER ARE POSSIBLE WITH THIS STRONGER ACTIVITY. RESIDENTS ACROSS THE CENTRAL AND NORTHERN CHAMPLAIN VALLEY SHOULD BE ALERT FOR QUICKLY CHANGING WEATHER CONDITIONS...AND SEEK SAFE SHELTER UNTIL THE STORMS PASS. JMG
The Burlington radar (KCXX), 14 km away, was scanning. The volume nearest the first event began at 16:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees downed by thunderstorm winds.
Several trees downed by thunderstorm winds across Isle La Motte.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52555, 52556.